Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A trace formula for two unitary operators with rank one commutator


Author: Khristo N. Boyadzhiev
Journal: Proc. Amer. Math. Soc. 113 (1991), 157-162
MSC: Primary 47B47; Secondary 47A55, 47B20
MathSciNet review: 1057950
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short and independent proof of the Carey-Pincus trace formula for pairs of unitary operators $ U,V$ with $ \operatorname{Rank} [U,V] = 1$.


References [Enhancements On Off] (What's this?)

  • [1] N. I. Akhiezer and I. M. Glazman, Theory of linear operators in Hilbert space, vols. I and II, Frederick Ungar Publ. Co., New York, 1962.
  • [2] Khristo N. Boyadzhiev, Poisson integrals of the Pincus principal function for hyponormal operators, Rev. Roumaine Math. Pures Appl. 34 (1989), no. 3, 197–211. MR 1006638
  • [3] -, , Trace formulas for commutators of unitary operators and for commutators of resolvents of unbounded self-adjoint operators, (Manuscript. Talk at the conference on Linear Operators and Applications-Oberwolfach, October 22-28, 1989.)
  • [4] Lawrence G. Brown, The determinant invariant for operators with trace class self commutators, Proceedings of a Conference on Operator Theory (Dalhousie Univ., Halifax, N.S., 1973) Springer, Berlin, 1973, pp. 210–228. Lecture Notes in Math., Vol. 345. MR 0390830
  • [5] Richard W. Carey and Joel D. Pincus, Mosaics, principal functions, and mean motion in von Neumann algebras, Acta Math. 138 (1977), no. 3-4, 153–218. MR 0435901
  • [6] Richard W. Carey and Joel D. Pincus, Almost commuting pairs of unitary operators and flat currents, Integral Equations Operator Theory 4 (1981), no. 1, 45–122. MR 602619, 10.1007/BF01682746
  • [7] Kevin Clancey, Seminormal operators, Lecture Notes in Mathematics, vol. 742, Springer, Berlin, 1979. MR 548170
  • [8] Kevin F. Clancey, A kernel for operators with one-dimensional self-commutators, Integral Equations Operator Theory 7 (1984), no. 4, 441–458. MR 757984, 10.1007/BF01238862
  • [9] Kevin F. Clancey, Hilbert space operators with one-dimensional self-commutators, J. Operator Theory 13 (1985), no. 2, 265–289. MR 775998
  • [10] Jacques Dixmier, Les algèbres d’opérateurs dans l’espace hilbertien (algèbres de von Neumann), Gauthier-Villars Éditeur, Paris, 1969 (French). Deuxième édition, revue et augmentée; Cahiers Scientifiques, Fasc. XXV. MR 0352996
  • [11] I. C. Gohberg and M. G. Kreĭn, Introduction to the theory of linear nonselfadjoint operators, Translated from the Russian by A. Feinstein. Translations of Mathematical Monographs, Vol. 18, American Mathematical Society, Providence, R.I., 1969. MR 0246142
  • [12] J. William Helton and Roger E. Howe, Integral operators: commutators, traces, index and homology, Proceedings of a Conference Operator Theory (Dalhousie Univ., Halifax, N.S., 1973) Springer, Berlin, 1973, pp. 141–209. Lecture Notes in Math., Vol. 345. MR 0390829
  • [13] P. Koosis, Introduction to $ {H_p}$ spaces, London Math. Soc. Lecture Note Ser. 40 (1980).
  • [14] Mircea Martin and Mihai Putinar, Lectures on hyponormal operators, Operator Theory: Advances and Applications, vol. 39, Birkhäuser Verlag, Basel, 1989. MR 1028066
  • [15] J. D. Pincus, On the trace of commutators in the algebra of operators generated by an operator with trace class self-commutator, 1972.
  • [16] Joel D. Pincus, Symmetric Wiener-Hopf and Toeplitz operators, Integral Equations Operator Theory 4 (1981), no. 1, 123–133. MR 602620, 10.1007/BF01682747
  • [17] Joel D. Pincus, Daoxing Xia, and Jing Bo Xia, The analytic model of a hyponormal operator with rank one self-commutator, Integral Equations Operator Theory 7 (1984), no. 4, 516–535. MR 757986, 10.1007/BF01238864
  • [18] Elias M. Stein and Guido Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton University Press, Princeton, N.J., 1971. Princeton Mathematical Series, No. 32. MR 0304972
  • [19] Daoxing Xia, Spectral theory of hyponormal operators, Operator Theory: Advances and Applications, vol. 10, Birkhäuser Verlag, Basel, 1983. MR 806959
  • [20] Daoxing Xia, On the analytic model of a class of hyponormal operators, Integral Equations Operator Theory 6 (1983), no. 1, 134–157. MR 685344, 10.1007/BF01691892
  • [21] Daoxing Xia, On the kernels associated with a class of hyponormal operators, Integral Equations Operator Theory 6 (1983), no. 3, 444–452. MR 701029, 10.1007/BF01691907

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B47, 47A55, 47B20

Retrieve articles in all journals with MSC: 47B47, 47A55, 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1057950-X
Article copyright: © Copyright 1991 American Mathematical Society